I took the Plan B pill, Could I still be pregnant?


Q: Could I be pregnant?

Hello i am a 19 year old female.

On september 30th i had sex with my boyfriend and the condom slipped. When it slipped we stopped having sex and he did not ejaculate at all during that moment. Around two hours later i took the Plan B pill. That day was also the last day of my period and i was spotting.

A week or so passed and i bled a little, but it only lasted 2 days and it was minor spotting. At first i thought i was on my period again, but After those two days i stopped bleeding.

Right now i am worried, i have NOT had sex since that day passed, could I be pregnant? By the way during september my period came TWICE in the same month which is uncommon since my period is once every 28 days, what could this mean?

Thanks for the help!


A:   Pregnancy is caused as a result of sexual intercourse only if it occurs within one's so called "fertile period". The fertile period of a woman is determined by analyzing her menstrual cycle with an ovulation calculator or fertility chart. Normally, the menstrual cycle is a 28 day cycle. During the 14th day after a period, the ovum is released. This process is called ovulation and the days 12 to 16 days after a period are said to be a woman’s most fertile period.
Ovulation may not occur at a predictable time in the menstrual cycle, however. A number of factors may cause an unexpectedly early or late ovulation, even for women with a history of regular menstrual cycles.

An emergency pill or ECP is a birth control pill that can prevent pregnancy after an unprotected intercourse. People sometimes call it the "morning after pill." But you don't have to wait until the morning after sex to take it. In fact, ECP is more effective the sooner you take it. It is a one-dose regimen: you take one pill. The pill contains 1.5 milligrams of levonorgestrel, which is used in lower doses in many birth control pills. Such emergency contraceptive pills containing Levonorgestrel are hormonal pills and thus the may cause changes in the hormonal system of the body. This may cause unscheduled vaginal bleeding giving rise to irregular menstrual pattern. Get a home pregnancy test done and consult your physician for a check-up. You may have to get serial pregnancy tests are regular intervals.

Related Q&A

Q: Hi, I use contraceptives for 2 years. My last period started on September 28. I started a new pack of pills on Octobe...

Q: Hi! I had unprotected sex last October 9, 12, 13, and 14, 2016. All of which without penetration, just rubbing but im...

Q: Hi, My name is Sofia and I am 24 yrs. old. I recently had a blood test and urine test and the result is as follow...

Q: Hey I had protected sex a week after her period ended. She took plan b within 1 hour and she bleed 5 days later. Does...

Q: Hi. I had sex where my partner, and he did not penetrate. Just rubbed his penis on my vulva. He did not ejaculate. Bu...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon